19 . April , 2018 - Thursday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Diphenhydramine/Pseudoephedrine

Big Image
Generic Name: Diphenhydramine/Pseudoephedrine Tablets (dye-fen-HYE-dra-meen/soo-doe-e-FED-rin)
Brand Name: Benadryl-D

Diphenhydramine/Pseudoephedrine is used for:

Temporarily relieving symptoms of hay fever, allergies, or the common cold, including nasal congestion, runny nose, sneezing, itching of the nose and throat, and itchy/watery eyes. It may also be used for other conditions as determined by your doctor.

Diphenhydramine/Pseudoephedrine is an antihistamine and decongestant combination. The antihistamine works by blocking the action of histamine, which helps reduce symptoms such as watery eyes and sneezing. The decongestant promotes sinus and nasal drainage, relieving congestion and pressure.

Do NOT use Diphenhydramine/Pseudoephedrine if:

  • you are allergic to any ingredient in Diphenhydramine/Pseudoephedrine
  • you are taking droxidopa or sodium oxybate, or you have taken furazolidone or a monoamine oxidase (MAO) inhibitor (eg, phenelzine) within the past 14 days
  • you have severe high blood pressure or severe heart disease (eg, coronary artery disease, ischemic heart disease)

Contact your doctor or health care provider right away if any of these apply to you.

Before using Diphenhydramine/Pseudoephedrine :

Some medical conditions may interact with Diphenhydramine/Pseudoephedrine . Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, planning to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have glaucoma or increased pressure in the eyes; high blood pressure; diabetes; heart or blood vessel disease; overactive thyroid; seizures; blockage of the stomach, bowel, or bladder; trouble breathing when you sleep; trouble sleeping; a breathing problem (eg, asthma, emphysema, chronic bronchitis); the blood disease porphyria; or an enlarged prostate or prostate disease; or if you have difficulty urinating

Some MEDICINES MAY INTERACT with Diphenhydramine/Pseudoephedrine . Tell your health care provider if you are taking any other medicines, especially if any of the following apply to you:

  • Furazolidone or MAO inhibitors (eg, phenelzine) because side effects such as severe headache, high blood pressure, or high fever may occur
  • Bromocriptine or sodium oxybate because the risk of side effects or toxic effects may be increased by Diphenhydramine/Pseudoephedrine
  • Guanethidine, guanadrel, mecamylamine, methyldopa, or reserpine because their effectiveness may be decreased by Diphenhydramine/Pseudoephedrine .
  • Droxidopa because side effects such as irregular heartbeat or heart attack may occur
  • Urinary alkalinizers (eg, sodium bicarbonate) because the side effects of Diphenhydramine/Pseudoephedrine may be increased

This may not be a complete list of all interactions that may occur. Ask your health care provider if Diphenhydramine/Pseudoephedrine may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Diphenhydramine/Pseudoephedrine :

Use Diphenhydramine/Pseudoephedrine as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Diphenhydramine/Pseudoephedrine may be taken with or without food. If stomach upset occurs, take with food to reduce stomach irritation.
  • If you miss a dose of Diphenhydramine/Pseudoephedrine and are using it regularly, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use Diphenhydramine/Pseudoephedrine .

Important safety information:

  • Diphenhydramine/Pseudoephedrine may cause dizziness or drowsiness. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to Diphenhydramine/Pseudoephedrine . Using Diphenhydramine/Pseudoephedrine alone, with certain other medicines, or with alcohol may lessen your ability to drive or perform other potentially dangerous tasks.
  • Avoid drinking alcohol or taking other medications that cause drowsiness (eg, sedatives, tranquilizers) while taking Diphenhydramine/Pseudoephedrine . Diphenhydramine/Pseudoephedrine will add to the effects of alcohol and other depressants. Ask your pharmacist if you have questions about which medicines are depressants.
  • Contact your health care provider if symptoms last for more than 7 days or are accompanied by a fever.
  • Diabetes patients - Diphenhydramine/Pseudoephedrine may affect your blood sugar. Check blood sugar levels closely and ask your doctor before adjusting the dose of your diabetes medicine.
  • Diphenhydramine/Pseudoephedrine contains pseudoephedrine and diphenhydramine. Before you begin taking any new prescription or nonprescription medicine, including medicine used on the skin, read the ingredients to see if it also contains pseudoephedrine or diphenhydramine. If it does, or if you are uncertain if it does, contact your doctor or pharmacist.
  • Do not take diet or appetite control medicines while you are taking Diphenhydramine/Pseudoephedrine without checking with your doctor.
  • Do not exceed the recommended dose or take Diphenhydramine/Pseudoephedrine for longer than prescribed without checking with your doctor.
  • If you have trouble sleeping, ask your pharmacist or doctor about the best time of day to take Diphenhydramine/Pseudoephedrine .
  • Use Diphenhydramine/Pseudoephedrine with caution in the ELDERLY because they may be more sensitive to its effects.
  • Diphenhydramine/Pseudoephedrine is not recommended for use in NEWBORN CHILDREN. Safety and effectiveness have not been confirmed.
  • Diphenhydramine/Pseudoephedrine is not recommended for use in CHILDREN younger than 12 years of age without first checking with your doctor.
  • Caution is advised when using Diphenhydramine/Pseudoephedrine in CHILDREN because they may be more sensitive to its effects, especially excitability.
  • PREGNANCY AND BREAST-FEEDING: If you become pregnant while taking Diphenhydramine/Pseudoephedrine , discuss with your doctor the benefits and risks of using Diphenhydramine/Pseudoephedrine during pregnancy. If you are or will be breast-feeding while you are using Diphenhydramine/Pseudoephedrine , check with your doctor or pharmacist to discuss the risks to your baby.

Possible side effects of Diphenhydramine/Pseudoephedrine :

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Constipation; diarrhea; dizziness; drowsiness; dry mouth, nose, or throat; excitability (especially in children); headache; loss of appetite; nausea; nervousness; restlessness; trouble sleeping; vomiting.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); blurred vision; chest pain; decreased coordination; difficulty urinating; fast or irregular heartbeat; fever; hallucinations; seizure; severe dizziness and drowsiness; severe nervousness, anxiety, or restlessness; tremors; unusual weakness.

This is not a complete list of all side effects that may occur. If you have questions or need medical advice about side effects, contact your doctor or health care provider. You may report side effects to the FDA at 1-800-FDA-1088 (1-800-332-1088) or at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org/findyour.htm), or emergency room immediately. Symptoms may include bluish-colored skin; difficulty breathing; dilated pupils; fast or irregular heartbeat; fever; flushing; hallucinations; mental or mood changes; seizures; severe drowsiness or dizziness; severe excitability; severe nausea or vomiting; sweating; tremors.

Proper storage of Diphenhydramine/Pseudoephedrine :

Store at room temperature, between 59 and 77 degrees F (15 and 25 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep Diphenhydramine/Pseudoephedrine out of the reach of children and away from pets.

General information:

  • If you have any questions about Diphenhydramine/Pseudoephedrine , please talk with your doctor, pharmacist, or other health care provider.
  • Diphenhydramine/Pseudoephedrine is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about Diphenhydramine/Pseudoephedrine . If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Issue Date: September 5, 2007
Database Edition 07.3.1.003
Copyright © 2007 Wolters Kluwer Health, Inc.

Recent Drug Updates at DrugIndexOnline:





Antidepressants, Tricyclic Antidepressants, Tricyclic
Some commonly used brand names are: In the U.S.— Anafranil 3 Asendin 2 Aventyl 7 Elavil 1 Endep 1 Norfranil 6 Norpramin 4 Pamelor 7 Sinequan 5 Surmontil 9 Tipramine 6 Tofranil 6 Tofranil-PM 6 Vivactil 8 In Canada— Anafranil 3 Apo-Amitriptyline 1 Apo-Imipramine 6 Apo-Trimip 9 Asend more...

Cetaphen Extra-Strength with Codeine Cetaphen Extra-Strength with Codeine
Some commonly used brand names are: In the U.S.— Allay 4 Anexsia 5/500 4 Anexsia 7.5/650 4 Anolor DH 5 4 Bancap-HC 4 Capital with Codeine 1 Co-Gesic 4 Darvocet-N 50 7 Darvocet-N 100 7 DHCplus 3 Dolacet 4 Dolagesic 4 Duocet 4 E-Lor 7 Endocet 5 EZ III 1 Hycomed 4 Hyco-Pap 4 Hydrocet 4 Hydro more...

Clobetasol Gel Clobetasol Gel
Generic Name: Clobetasol Gel (kloe-BAY-ta-sol) Brand Name: Examples include Embeline and TemovateClobetasol Gel is used for:Treating inflammation and itching due to certain skin conditions. It may also be used for other conditions as determined by your doctor. Clobetasol Gel is a topical adreno more...

Doral Doral
Generic Name: quazepam (KWAY ze pam) Brand Names: Doral What is Doral (quazepam)? Quazepam is in a group of drugs called benzodiazepines (ben-zoe-dye-AZE-eh-peens). Quazepam affects chemicals in the brain that may become unbalanced and cause sleep problems (insomnia). Quazepam is used t more...

Eskalith Eskalith
Generic Name: Lithium Capsules and Tablets (LITH-ee-um) Brand Name: EskalithSymptoms of toxicity may sometimes occur even with normal doses of Eskalith . Do not exceed the recommended dose. Your doctor should monitor your blood lithium levels routinely to help prevent lithium toxicity. Contact y more...

Ethezyme Ointment Ethezyme Ointment
Generic Name: Papain/Urea Ointment (pap-ANE/you-REE-ah) Brand Name: Examples include Accuzyme and EthezymeEthezyme Ointment is used for:Removing dead tissue and thinning the pus in lesions such as ulcers, burns, wounds, and carbuncles. Ethezyme Ointment is a debriding agent. It works by helping more...

Insta-Char Pediatric with Cherry Flavor in a Sorbitol  Base Insta-Char Pediatric with Cherry Flavor in a Sorbitol Base
Some commonly used brand names are: In the U.S.— Actidose-Aqua 1 Actidose with Sorbitol 2 CharcoAid 2 CharcoAid G 1 CharcoAid 2000 1 Insta-Char in an Aqueous Base 1 Insta-Char in an Aqueous Base with Cherry Flavor 1 Insta-Char Pediatric in an Aqueous Base with Cherry Flavor 1 Insta-Char P more...

Marezine Marezine
Generic Name: cyclizine (SYE kli zeen) Brand Names: Marezine What is Marezine (cyclizine)? Cyclizine is used to relieve nausea, vomiting, and dizziness associated with motion sickness. Cyclizine may also be used for purposes other than those listed in this medication guide. What is the more...